[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1994

Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis

Author Affiliations

Department of Dermatology and Venereal Disease Medical College 0-22 Doctors Quarters Jail Road Baroda 390 001, India

Arch Dermatol. 1994;130(8):1073-1074. doi:10.1001/archderm.1994.01690080143027
Abstract

The article ''Incidence of Stevens-Johnson Syndrome [SJ] and Toxic Epidermal Necrolysis [TEN] in Patients With the Acquired Immunodeficiency Syndrome [AIDS] in Germany''1 in the the August issue of the Archieves was interesting reading, but the topic of SJ/TEN due to antituberculous (anti-TB) drugs was not touched.

Both AIDS and TB are considered ''twins.'' With the advent of AIDS, the existing problem of rampant TB is aggravated to an alarming extent in developing counttries, while there is a resurgence of TB in developed countries. Patients with AIDS are prone to severe and fatal drug-induced reactions. Under such circumstances, there will be many more cases of SJ/TEN caused by anti-TB drug therapies.

Rifampicin and thiacetazone can induce SJ/TEN. Even though thiacetazone is banned in many countries, it is still used in some countries due to cost constraints. Thiacetazone-induced SJ/TEN was reported to the tune of 27% in AIDS cases in Zaire

First Page Preview View Large
First page PDF preview
First page PDF preview
×